With all those years of school, you would think that most doctor's would actually listen to the patient. People don't just complain for no reason. I never went to doctors for over ten years before my blood clots. I am now having a problem with my pain management doctor and his NP. They refuse to try any other forms of medication besides Norco and Methadone. Smart me never takes the Methadone more than four times a month (so I am not currently physically addited to it) and I never will be. I do prefer long acting meds, but they tell me that MS Contin it too powerful for me because my pain levels vary from day to day. I only need long acting meds on the days when my pain really flares up. Last friday I was in so much pain after work that 10 mgs of Done with 10 mgs of norco took a while to kick in. Without the done on that night, I would have been awake all night in pain unable to sleep. Contrast that with this friday night and I actually onlu took 3 and a hal norco's for the entire day. Then cotrast that with Wednesday and Thursday of the same week where I was almost in tears after 3 hours of standing and working, had to sit down in the conference room I was cleaning, pop a 10 Mg norco just to make it for 1 more hour at work. Then after that hour was over I had to sit down again and remove my medical compression sock and shoe. I didn't even know if I was going to be able to drive myself home it hurt so bad.
The only thing I did was maybe miss a dose of Warfarin and my blood got too thick to move around the blockages in my leg. Although my doctor says that can't happen. This is the problem I face and my pain doctor and his NP know it. Without a long actign med, I need at least 4 norco t0's to get through the work days, most times less on the weekends, but they won't give me more then 100 a week. So I use the done on the bad days instead of taking extrs norco. I just don't know what to do to get them to listen that I would take long acting meds if they were'nt the Methadone which is hard to withdraw from and there is no guarantee I will be prescribed this med for the rest of my life. I'm not taking that chace. Norco withdrawal for me takes a week and the most unpleasant symptom for me is insomnia. I hated Oxycontin and Oxycodone. They make me sick and to not relieve my pain. I was so excited to try the MS contin they promised to try me on and then they backed out. How can MS contin be any stronger/any worse than Methadone.
Done can kill at just 20 miligrams in some patients. I know I'm not trained in pain medicine, and I admit getting a physically strenous job like cleaning half of a 43,000 square foot office/production buliding is not an ideal job for someone in chronic pain, but being on Norco short acting for almost 6 straight years now seems to be a mismanagement of my chronic pain. I only want low doses of long acting and they can also reduce Norco. I am also prepared for the day they cut me off completely. I have meds saved up. Enough to do a 1 week taper and be completely detoxed. I just don't know how I will deal with the pain. I found out that sitting in a chair brings me way more pain than standing up. But the bending and walking on the cleaning job really does a number on me. I might need a standing job for 4-5 hours a day, but only standing in one place. Like a dish washer or ticket taker at the movie theatre, or a burger flipper. That would be ideal, because the walking and climbing stairs at work really burn up my spoons rather quickly.
Most days I have to rememer to pace myself and to spend my spoons wisely or else I will be in too much pain. I am like a charging bull for that first hour of work, then I go into life preserver mode and think very carefully about how to spend my spoons. Any how, I might be looking for a new pain doctor and trying to push harder for that surgery to open up the veins in my leg. I am quite certain that surgery can fix this. I know it can. But getting the money to get the surgery is near impossible for me. How have you all been doing? I have popped in from time to time to see how everything has been going in here. I just went through a major breakdown period where I felt better reading than talking and asking questions. I'm now on a gang of medications, including two blood pressure meds that I am dependent on to stop near stroke level blood pressure. If I miss one dose of Clonidine, my BP whacks out to 180/190 over 125/130.
All of my med doses change amlost weekly too. One week I need 30 units of insulin, the next week I need fifty units for the same meal. One day 2 mgs of Clonidine maintains my BP, the next week I need 2 mgs in the morning and 2 mgs in the evening. Warfarin used to be small doses now I have to take a mega dose one day and a smaller dose the next to maintain a good INR. It seems like everything keeps on changing up on me. One weekend I have to slam 10 cups of coffee to stay awake for more than 5 hours at a time, the next weekend I'm wired up and can barely sleep. Just a bunch of crazy stuff happening. Some days I go to work and it literally feels like I have the flu with every joint and muscle in my body in pain. So much so that I had a dream where a family member told me to stop taking Atorvastatin and I did a few weeks ago. I don't know if that has helped, but maybe it has. It's no fun being on all these meds, and the stupid diabetes killing me slowly. I actually think my autonomic blood pressure dysfunction has been cause by the diabetes running wild before diagnosis. Diabetes is the number one cause of autonomic dysfunction next to Sjorgren's and other forms of autonomic dysfunction. I also have stomach emptying issues. I am locked up all the time now to the point of vomiting if I eat and haven't gone to the bathroom that day. I was on 6 Norco's a day for 3 years and that never happened. I still had many bowel movements. Just a bunch of weird stuff going on and doctors look at me like I'm crazy.
I ran out of lamictal last night and have been working on getting a refill for a couple of days, but the dr’s office isn’t responding. I’m on 300 mg and I’m already sweating and shaking from missing one dose. What should I do? Are the side effects of quitting or missing pills cold turkey really bad?
Hello all. I'm a senior citizen who is the mother of two adult children. My husband, during a mid life crises, abandoned me 20 years ago for greener pastures. I got a job and finished raising my teenage kids alone. I'm happy that they are now both married with successful careers. My problem? I feel I am being emotionally abused by my adult children and their spouses who have jumped on...